If someone takes too much Erivedge (vismodegib), it could lead to problems like vomiting, muscle spasms, or diarrhea. However, the specific effects are not exactly known, as there have not been any reported cases of an overdose on this drug. If a person does overdose on Erivedge, treatment may include administering medications and addressing any problems that occur.
Can You Take Too Much Erivedge?Erivedge™ (vismodegib) is a prescription medication used in the treatment of a certain type of skin cancer. It comes in the form of a capsule that is taken by mouth. As with most medicines, it is possible to take too much Erivedge.
The specific effects of an overdose would likely vary, depending on a number of factors, such as the Erivedge dosage and whether it was taken with any other medications or substances.
Effects of an OverdoseAt this time, it is not exactly known what to expect from an overdose with Erivedge. This is because there have not been any reports of an overdose with the medication. When doses as high as 540 mg (over three times the usual recommended human dose) were given in clinical trials, no serious effects were noted.
It is reasonable to assume an overdose could cause problems similar to the usual Erivedge side effects, although they could be more pronounced. Some of these reactions may include but are not limited to:
- Muscle spasms or twitches
- Abnormal sense of taste or loss of sense of taste
- Nausea and vomiting
- Diarrhea or constipation
- Loss of appetite
- Joint pain.
Treatment for an Erivedge Overdose
The treatment for an overdose with Erivedge may vary. If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication that is absorbed into the bloodstream.
Treatment for any type of overdose also involves supportive care, which consists of treating any symptoms that occur as a result of the overdose. For example, supportive treatment for an Erivedge overdose may include medicines to reduce nausea and vomiting, or intravenous (IV) fluids if severe vomiting and diarrhea cause dehydration.
It is important that you seek medical attention immediately if you believe that you or someone else may have received too much Erivedge.